Drool over this!

They say a good thing comes out of a bad one, I have always experienced that. It's hard to believe at the time, but eventually the scales of good & bad find a way to re balance. Thankfully.

I have already posted my sleep has returned, and that is still the case. Today I observed that my night time drooling which left my pillow soaked or indeed whatever I rested my head on got covered in my dribble. Very unpleasant. It has now stopped. Completely.

These things now beg me to ask, really ask what is truly PD and what are merely manifestations of the drugs we take. It all gets very muddied. I can be very clear and confidently so that my insomnia and drooling were both side effects. Both have stopped.

I thought I would document.

Ever,

CHH

26 Replies

oldestnewest
  • thank you for sharing your experience that we may all learn. Reason enough to visit this site

  • Thank you so much for documenting. Do you have any ideas why the symptoms stopped?

    Much love, Eva Gabrielle

  • Eva, all I know is that a drug I stopped after 11 years appears to have been the culprit. I temper this with caution and I am not nor should I advocate that anyone should stop taking any of their medication unsupervised. And I can only responsibly say it is my own experience. However I cannot tell you the joy I have in sleeping again after a decade!

    C

  • Colleen,

    Well well done for weaning off the Dopamine agonist (DA). The idea of having normal sleep is very enticing. I was just wondering though, have you experienced the re-emergence of other symptoms that the DA had presumably treated?

  • Oh yes! But isn't it all a trade. I'm stiffer and less mobile for sure. I posted about it all on here. Hope you are ok

  • What is the drug you stopped taking? I have PD for 9 years also rls and insomnia

  • A dopamine agonist

  • Are you taking other meds?

  • Just Levadopa now

  • Hi Colleen.

    It was lovely to see you posting again and to read that you are coming out of that dark place you were in. It is frightening to think what a little pill can do. My main drug is Stalevo. I also take additional tablets to cover the areas Stalevo might have missed! I think Sleep is the thing I miss most. Reading your earlier post has made me realise we should all be aware that any change in our mental health should never be ignored., Thank you for sharing your experiences with us.

    Sue

  • Drooling was my first symptom & continues despite agonists plus levodopa. Not sure what could help.

  • Drooling is a symptom of PD and is cause by not swallowing as much.

    PWP do not have more saliva we just don"t swallow as much or as hard. I will be sitting at the computer and it will just run down my face not a big deal for me. Drooled all my life so not some thing new to me.

  • So happy to hear that you are feeling better. Carry on....we expect to be reading some of your beautiful writing again! Happy and Healthy Holidays! :)

  • Thank you

    Very kind of you to comment

  • My sister was taking an antidepressant for something other than Parkinson's and it caused her to drool. Once she stopped, so did the drooling.

  • :-)

  • Hi.

    Great to hear that you're feeling better.

    I have steadfastedly refused to take any medication since my diagnosis 5 years ago. I'm tempted at times but somehow always manage to talk myself out of it because of a fear of side effects, having witnessed the suffering of both my parents for various chronic conditions. I suppose my core belief that the body has an innate healing ability given the right conditions, keeps me going. So thank you for sharing your experience as it helps to reinforce my thoughts.

    Best wishes and happy sleeping!

    Waseema

  • A good strategy :-) and thanks

  • Waseema, Your attitude reflects mine as well. The side effects of PD meds are worse than the disease itself. Furthermore, no PD med slows down the progression.

    Best wishes!

  • Colleen,

    Drooling is a very common symptom of PD––various studies have indicated a prevalence roughly between 10-80%, depending in large part on the diagnostic criteria used. "Drooling in Parkinson's disease: A review" (2014) is an excellent article on this problem:

    sciencedirect.com/science/a...

    Various treatments are evaluated. The authors conclude that the most effective therapy is injecting botulinum toxin into the salivary glands, which reduces the production of saliva.

  • Oh I'm not suggesting it isn't but curious how I have stopped ?

  • Not saying that you did. Just using your message as an excuse to post some possibly helpful info on this common symptom.

  • No I know !

  • It's wonderful--a small miracle. I am happy for you.

  • Do you do any exercise?

  • Oh yes!

You may also like...